Ritalin LA Dosage

Wreuven - posted on 02/13/2016 ( 2 moms have responded )

5

0

2

My 9 year old is ADHD and the doctor prescribed 30mg Ritalin LA. It worked pretty well but he got stomache aches. I wanted to try reducing the dose but the Doctor insists that the right way to eliminate side effects is to increase the dose and gave us 40. Now my son also has extreme dry mouth and constantly purses his lips. The doctor keeps on insisting that reducing the dose won't help. Is she right?

2 Comments

View replies by

Wreuven - posted on 02/13/2016

5

0

2

She's a neuro-psychiatrist with tons of experience so very hard to argue with her but I just don't see how/why she is so convinced that reducing that dosage isn't even worth a try. If this were such a hard core fact, why can't I find anything saying so on the Internet? What I have seen suggests starting children should start with 5mg and work their way up and we have never tried anything less than 30?

Sarah - posted on 02/13/2016

10,644

0

26

Can't say for sure, but are you seeing a neuro-psychiatrist or your regular pediatrician?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms